Antitumor necrosis factor (TNF) therapy has been associated with adverse immunologic events including systemic lupus erythematosus. However, the development of polymyositis (PM)/dermatomyositis (DM) associated with anti-TNF therapy is extremely rare. We experienced a case of a 48-year-old female with rheumatoid arthritis (RA) who had anti-Jo-1 antibodies and interstitial lung disease but no previous history of PM/DM and who developed PM soon after the initiation of etanercept (ETN) therapy for RA. The patient recovered upon withdrawal from ETN and corticosteroid (CS) therapies. Only four reports of PM/DM associated with anti-TNF therapy for RA could be found in the literature. The patients described in three of the four reports were positive for anti-Jo-1 antibodies before the initiation of anti-TNF therapy, and in all the cases, recovery occurred after the cessation of anti-TNF-agent administration and CS therapy. These results suggest a relationship between the onset of PM/DM with anti-Jo-1 antibody and anti-TNF therapy for RA.